MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MIS BASEPLATE #5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MIS BASEPLATE #5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5520M500
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient had his knee revised for laxity and patella loosening.The explanted patella was missing its pegs and there was no cement attached to the implant.There were chunks of cobalt cement in the joint space.The tibial component was removed and replaced with a universal baseplate and ts poly insert.The ps femoral component was retained.The patella was resected again and replaced with a 36mm x3 symmetric patella.Update 11-sep-2018: it was reported through medwacth mw5079401 "the pt had a knee replacement on 2013.He had a revision surgery on 2018 where it was discovered the patella button had fractured at its pegs.The vendor rep was in the revision surgery.".

Brand Name
TRIATHLON MIS BASEPLATE #5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7884621
Report Number0002249697-2018-02913
Device Sequence Number16659500
Product Code JWH
UDI-Device Identifier07613327041125
UDI-Public07613327041125
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number5520M500
Device Lot NumberEDJJK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight100